MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 7030-6525
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : not returned to the manufacturer.
 
Event or Problem Description
While performing a primary total hip replacement, the surgeon decided to placed screws into the acetabular component.A 25mm 3.3 drill bit was used, with the appropriate drill guide, to prepare the screw hole.After using the depth gauge, the surgeon decided to implant a 25mm screw, using the 6.5 hex driver on the ratcheting handle.The majority of the screw was implanted into the acetabulum, when the ahead of the screw broke off of the screw body.The remaining shank of the screw was sitting proud to the inner portion of the acetabular shell.The surgeon decided to leave the broken portion of the screw that was embedded in the acetabulum.The patient received an intra-operative x-ray and the surgical time was extended as a direct result of this event.Update per response: "while performing a primary total hip replacement, the surgeon decided to placed screws into the acetabular component.A 25mm 3.3 drill bit was used, with the appropriate drill guide, to prepare the screw hole.After using the depth gauge, the surgeon decided to implant a 25mm screw, using the 6.5 hex driver on the ratcheting handle.The majority of the screw was implanted into the acetabulum, when the head of the screw broke off of the screw body.The remaining the screw was sitting proud to the inner portion of the acetabular shell.The surgeon decided to leave the broken portion of the screw that was embedded in the acetabulum.A high speed burr was used to shave the proud portion of the screw until flush with the shell.A trial mdm metal liner was used to assess if any portion of the broken screw would affect proper engagement of the liner and acetabular shell.The liner implant was impacted and a four-quadrant test performed to ensure proper engagement of the locking mechanism.An intra-operative x-ray was taken to look for any pieces of the screw left in the wound unintentionally.The hip arthroplasty continued as planned.".

Brand Name
6.5MM LOW PROFILE HEX SCREW 25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18009588
Report Number0002249697-2023-01264
Device Sequence Number7537977
Product Code LPH
UDI-Device Identifier07613327345001
UDI-Public07613327345001
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7030-6525
Device Lot NumberUETA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale
Patient Weight141 KG